MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Codes Loose or Intermittent Connection (1371); Impedance Problem (2950)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
After yawning, the user noticed that the hearing performance with the device on the right ear became intermittent.Re-implantation surgery is scheduled for (b)(6) 2025.
 
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
After yawning, the user noticed that the hearing performance with the device on the right ear became intermittent.The user was reimplanted.
 
Additional Manufacturer Narrative
Conclusion: device investigation revealed a technical failure of the reference electrode which explains the reported issues.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key20576263
Report Number9710014-2024-00975
Device Sequence Number8095318
Product Code MCM
UDI-Device Identifier09008737094034
UDI-Public(01)09008737094034
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2022
Device Model NumberMI1200 SYNCHRONY PIN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer10/15/2024
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale